Alert archive / Wyoming / Winter Storm Warnings in 2005

Winter Storm Warning 1, NWS Cheyenne, WY

December 19, 2005

NWS Cheyenne, WY issued this winter storm warning at Dec 19, 2005, 12:03 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2005, 12:03 PM MST (19:03 UTC)
Expired
Dec 20, 2005, 2:43 AM MST
In force
15 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 191903
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1203 PM MST MON DEC 19 2005

...SNOW EXPECTED OVER MEDICINE BOW AND SIERRA MADRE MOUNTAINS
TODAY THROUGH TUESDAY MORNING...

.MOIST PACIFIC SYSTEM WILL BRING PERIODS OF SNOW TODAY THROUGH
TUESDAY MORNING TO THE MEDICINE BOW AND SIERRA MADRE MOUNTAINS.
SIGNIFICANT SNOW ACCUMULATION WILL BE CONFINED TO THE HIGHEST
ELEVATIONS. 

WYZ063-200315-
/O.NEW.KCYS.WS.W.0001.051219T1903Z-051220T1200Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
1203 PM MST MON DEC 19 2005

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST TUESDAY. 

PERIODS OF SNOW WILL CONTINUE TO FALL TODAY THROUGH TUESDAY
MORNING FOR THE SIERRA MADRE AND MEDICINE BOW MOUNTAIN RANGES.
MEDICINE BOW LODGE HAS ALREADY RECEIVED 9 INCHES OF SNOW SINCE
YESTERDAY. WITH MOIST PACIFIC SYSTEM MOVING ACROSS AREA THIS
AFTERNOON AND TONIGHT CAN EXPECT ADDITIONAL SNOW ACCUMULATIONS OF
8 TO 12 INCHES THROUGH TUESDAY MORNING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
2 follow-up statements
000 
WWUS45 KCYS 200314
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
814 PM MST MON DEC 19 2005

WYZ063-201200-
/O.CON.KCYS.WS.W.0001.000000T0000Z-051220T1200Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
814 PM MST MON DEC 19 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. 

PERIODS OF SNOW WILL CONTINUE TONIGHT FOR THE SIERRA MADRE AND
MEDICINE BOW RANGES. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE
POSSIBLE IN THE HIGHER MOUNTAINS. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. WINDS OF 20 TO 30 MPH
ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$
000 
WWUS45 KCYS 200943
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
243 AM MST TUE DEC 20 2005

WYZ063-201045-
/O.CAN.KCYS.WS.W.0001.000000T0000Z-051220T1200Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
243 AM MST TUE DEC 20 2005

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING. SNOW HAS DIMINISHED OVER THE SNOWY AND SIERRA MADRE
RANGES EARLY THIS MORNING WITH ONLY SCATTERED SNOW SHOWERS
EXPECTED TODAY.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Dec 19, 9:30 AM MST, 2 hours 33 minutes earlier.

Area forecast discussion, Dec 19, 9:30 AM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
930 AM MST MON DEC 19 2005

.UPDATE...WILL BE UPDATING FORECAST TO REMOVE ANY FOG WORDING.
WESTERLY WINDS HAVE STARTED TO INCREASE ACROSS THE AREA...WHICH WILL
RESULT IS WARMING ACROSS MUCH OF WY AND NE PANHANDLE.  MAX
TEMPERATURES APPEAR TO BE ON TRACK.  MAG

.PREVIOUS DISCUSSION...(ISSUED 404 AM MST MON DEC 19 2005)

SHORT TERM...SHORTWAVE TROUGH WILL MOVE THROUGH THE CWA TODAY AND
THIS EVENING.  THIS FEATURE HAS BEEN SHOWN BY MODELS FOR THE PAST
FEW DAYS AND LATELY HAS BEEN TRENDING FASTER AND DEEPER BY THE GFS.
THE ATMOSPHERE OVER THE EAST PART OF THE CWA WILL BE DRY...BUT MUCH
DEEPER MOISTURE AND OROGRAPHICS WILL EXIST TO THE WEST OF THE
LARAMIE RANGE.  EVEN THE DRIER 00Z NAM BUFKIT DATA INDICATES A FAIR
AMOUNT OF SNOW FOR THE SNOWY RANGE.  PER CURRENT SATELLITE
IMAGERY...MOST OF THE ENHANCED CLOUDS WILL LIKELY BE IN
COLORADO...BUT SNOW HAS BROKEN OUT THIS MORNING OVER AND WEST OF THE
SNOWY RANGE.  BASED ON THE AMOUNTS PROVIDED BY MODELS AND HPC
GUIDANCE CONSIDERED A SNOW ADVISORY FOR THE SNOWY RANGE.  FOR
NOW...WILL GO WITH AMOUNTS MORE LIKE 3 TO 5 INCHES THROUGH THE
EVENING...BELOW ADVISORY CRITERIA.  AS HEIGHTS ALOFT SLOWLY RISE
OVER THE CWA...THE OROGRAPHICS WILL DIMINISH AS WILL THE SNOWFALL
OVER THE WEST PART OF THE CWA TONIGHT AND TUESDAY.  OTHER FORECAST
CONCERN WILL BE THE TEMPERATURES.  BIG WARMUP EXPECTED FOR
TODAY...WITH PLACES IN THE WEST PART OF THE CWA ALREADY WARMING
OVERNIGHT WITH A WESTERLY SURFACE PRESSURE GRADIENT.  SNOW
COVER...POSSIBLE TEMPERATURES INVERSIONS IN ALBANY AND CARBON
COUNTIES AND CURRENT CHILLY READINGS IN THE EAST PART OF THE CWA MAY
ALL HINDER THE WARMUP.  THE WARMUP WILL CONTINUE THROUGH TUESDAY
OVER THE CWA.  MODELS SEEM TO BE TRYING TO INCREASE CLOUDS TONIGHT
AND TUESDAY DUE TO WARM AIR ADVECTION.

.LONG TERM...TUE NIGHT THROUGH SUNDAY. UPPER RIDGE OVER WY WED WILL
LOSE AMPLITUDE AS SHORTWAVE ENERGY CLIMBS THE TOP OF THE RIDGE TO
OUR NORTH. THE RIDGE WILL CONTINUE TO FLATTEN WED NIGHT AS THE AXIS
MOVES EAST OF THE FORECAST AREA. FLOW ALOFT THU WILL BE ZONAL THEN
WILL VEER TO NORTHWESTERLY FRI IN RESPONSE TO A RIDGE STRENGTHENING
OVER THE WEST COAST. UPPER FLOW WILL REMAIN NORTHWESTERLY THROUGH
THE WEEKEND. AT THE SURFACE...SOME LIGHT SNOW WILL BE POSSIBLE IN
THE HIGHEST MOUNTAINS WED AS OROGRAPHY INTERACTS WITH MID LEVEL
MOISTURE. DOWNSLOPE FLOW EAST OF THE MOUNTAINS WILL CONTINUE A TREND
OF MODERATING TEMPERATURES WED WITH TEMPS REACHING THE 40S EAST OF
THE LARAMIE RANGE. THU THROUGH SUN WILL BE DRY AND WARMER THAN
NORMAL WITH SOME AREAS OF BRISK WINDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND/JR
Hazardous weather outlook, Dec 19, 5:05 AM MST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
505 AM MST MON DEC 19 2005

WYZ063-201215-
SNOWY RANGE-
505 AM MST MON DEC 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL BE LIKELY TODAY WITH ACCUMULATIONS OF 3 TO 4 INCHES.
LIGHT SNOW WILL BE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW WILL BE POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ059>062-064>070-201215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
505 AM MST MON DEC 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Winter Storm Warnings in Wyoming, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.